My Sister Is Currently Taking Lamotrigine And I Desperately Need Some Advise.

Updated
Drake Says:

I live with my sister and her 5 year old son who is like my own. I have been with him since he was 1. She was seeing a therapist that I will call John. One would listen to her and the other would prescribe the meds. Anyway they all of a sudden put her on 200 MG's of LTD. This was over two years ago. It has been a strange ride since then. I'll try and keep it short but let's just say that we figured out what the problem was. She goes through a viscous cycle every month. She literally stays up for a week and becomes severely depressed the rest of the month. She says she doesn't like the way they make her feel but I don't know what to believe anymore. She is not very honest with me these days. She Is very mean and doesn't seem to really care about anything unless it benefits her. But I know that is not my sister. She is not seeing John anymore but her Dr was afraid to take her completely off of it so she is now on 50 MG's but it is still the same old song and dance. She wasn't bipolar to begin with but I am fairly certain she is now. Not really sure why they put her on that drug but it has ruined her life. Not blaming everything on it but it is the leader of the pack. It doesn't help that she is on quite a few narcotics also so she tends to run out of them too and that makes it even worse. Her memory is horrible, she is very paranoid and thinks that her family including me hates her. And I live with her and help take care if her son. Its like she never even thinks about that. Any help woutbe greatly appreciated.
DrakeDrake

2 Comments

Earliest Newest Votes
1
Krissy Says:

Hi, what was going on with your sister or what we're her symptoms before she was prescribed Lamictal? I'm not a Dr, but I have dealt with Bipolar/major depression for almost 20 years. I'm 35 now, so since I was about 15. I also can say that many women the fall somewhere on the bipolar mood spectrum can have monthly hormonal changes as all women do, but have a a much more severe reaction to even the slightest hormonal changes. PM has always been horrible with me and having bad mood swings, in fact, I am so adversely affected by fluctuations in hormone levels that I have never been able to take hormonal birth control. I would change into a wicked witch in a heartbeat!

Anyhow, I would really like to know what was going on prior to the Lamictal prescription to see what the Dr. was thinking was going on. I'm sure he figured she was on the mood spectrum somewhere. Lamictal is usually better for people with Bipolar 2 who often have more bipolar depression than those with Bipolar 1. Lamictal can have the adverse effect of causing what it is trying to treat. For some people, Lamictal can be activating and cause difficulty sleeping. The insomnia will trigger or set off hypomania and then some people hit bottom when they come down from the higher state of hypomania. This may be what is happening to your sister, but like I said I'm not a Dr. It sounds like she needs to see a psychiatrist to be reevaluated and see what the Dr. would suggest from there. It might be better if she could go to the Dr. with someone she trusts, if she trusts anyone. Whoever goes can maybe give the Dr. details about what they have observed with your sister, as people who are not stable have poorer insight into their own condition. If they're paranoid or psychotic, they will think there is nothing wrong with them, that everyone else is crazy or evil. Anyhow, just wanted to give you some insight from someone who has a little bit of info on Lamictal and mood disorders.

Was this helpful? 0
2
Verwon Says:

Hello, Drake! How are you? I am very sorry about what's going on with your sister.

One odd thing about these types of medications is that they can sometimes cause mood swings and mood disorders, as side effects.

And I see that Krissy has already mentioned hormonal issues, those can also be aggravated sometimes by such medications, because they can affect our hormones and make things worse.

I think she needs to consult both a psychiatrist and a Gynecologist.

Does anyone else have any advice to add?

Was this helpful? 0

More Discussions:

i am 54 yrs recently had some problem doctor advised tmt and to take ecosprin tablet after taking for three days got my periods which

i am 54 yrs recently had some problem doctor advised tmt and to take ecosprin tablet after that I got my period and the ...

2 REPLIES
I Am Currently Taking Suboxone For Pain Is Their Something As Strong

i have spinal stenosis.pelvic anflamatory,mytrovalve prelaspe,epilepsy.bulging disc and herniated disc gallbladder surge...

1 REPLY
Sir I Have Been Advised To Take Asomex Tm 5mgby The Doctor Am Takin This Drug Since Last Two And Half Months 45 Yrs Old After Taking D

I am taking asomex TM 5 mg. since last two and half months. however this drug have controlled my blood pressure but noe ...

I Have Celiac Disease And Am Currently Taking Prenatal Plus With G12 On The Pill Is That Gluten Free

I have celiac disease and am currently taking the prenatal plus tabs tan tabs with G12 imprinted on them. Are they glute...

2 REPLIES
My Sister Had Been Taking Tegretol 100 And 200mg Respectively In Morning At Bed Timeoff Late The Doctor Stopped Has Prescribed Ep

MY SISTER WHO IS AUTISTIC WAS ON TEGRETOL 100 AND 200 RESPECTIVELY IN THE MORNING AND AT BED TIME.OFF LATE THE DOCTOR ST...

2 REPLIES
Weight lose and possible Medication Reduction needed? Venlaxine and Lamotrigine

I am 24 years old, after severe depression/mania/psychosis from age 12-20 I tried many Antidepressants/mood stabilizers/...

1 REPLY
chronic severe pain disorder currently taking metha Norco 10

I have severe chronic pain disorder and I am taking 20 milligrams of methadone a day and 10 milligrams of Norco a day.th...

1 REPLY
54 year old male with severe chronic pain desperately looking for someone who can help me with alleviating my chronic pain

I suffer from severe chronic pain with all verified documentation. I have been on a couple of pain clinics that treated ...

4 REPLIES
Acute pain relief options for MS, fibromyalgia, dysphagia with jaw joint replacement desperately needed

Im currently receiving IV chemo every 5-7 weeks to slow down progression of MS as I'm allergic to all interferons et...

3 REPLIES
lamotrigine and vistaril

My girlfriend just got prescribed these 2 meds together for bipolar disorder. Is this safe? The vistaril is 50mg twice a...

1 REPLY